Aa
A
A
A
Close
High Blood Pressure / Hypertension Community
843 Members
769503 tn?1238499921

ramipril and propranolol. hypertension

Hope I have the right site this time.
I am a 65 yr old .
Been on 10mg Ramipril  and 40mg propranolol daily.
All has been stable after lots of altering of dosage.
However this week my BP is high.
Is it ok for me to have an extra propranolol.
Thank you.
4 Responses
4851940 tn?1515698193
No, do not take any more medication other than what has been prescribed for you.

It is irrelevant what doses other people are on, because the doctor will prescribe a dose that is for you.  

If you are still having very high blood pressure, you need to make an appointment and see your doctor.  He will either change the dose or change the medication to a different one.

If you are taking your own blood pressure, do bear in mind that if you are rushing about, had a cup of coffee just before, talking, all these things will not give you a correct reading and the blood pressure will be higher than normal.

You need to be relaxed and not talk when your blood pressure is being taken.

Any stress and anxiety will also increase your blood pressure, so try and avoid stressful situations.  

Cut down on your intake of salt which is know to raise blood pressure.  Do relaxation to low stress levels.

Make an appointment to see your doctor.
Avatar universal
Hi honey:

How high?  Did you take it every day?  And sitting down, hands at your side, not after a meal?

If I were you, I wouldn't try to take extra meds w/o talking to your doctor first.   You could lower your BP too much and put yourself in danger.  

Good luck..
769503 tn?1238499921
Thank you for your help. I do take bp myself. Always ok. Just high when at GPs.
Scared as my father was a young heart attack victim.
So I will not take more meds. Have appt. For go in 2 weeks.
4851940 tn?1515698193
Sorry to hear your father died young from a heart attack, there may have been other contributing factors and not just the high blood pressure.

If your bp is fine when you take it at home, then that will be the correct reading.

What is happening when you go to see your GP, you will be anxious about going to see the doctor, may be walking, or using public transport and rushing.  All these things will up your blood pressure.

When people's blood pressure is high when they see the doctor, but is normally fine at any other time, this is called White Coat Syndrome.  My mother had White Coat Syndrome every time she saw the doctor.  I had to monitor her bp and she also wore the belt at one time.  She was put on medication for a short time, but the pb dropped too low.  My mother has diabetes, and the blood pressure always went up when she had an infection.

What the doctor can do, is take into account your own blood pressure readings - record the time and date when you check your pb..  Or he can get you to wear a blood pressure monitor that you wear around your waist and this will take readings at different times of the day.  There is also a pb monitor that is used on the wrist.

The doctor would not increase your medication with taking only one higher than normal reading - he would monitor you over a period of a few weeks.

Hope this helps to make you feel not so anxious.  Do bear in mind that if you get worked up about something, that too can increase your blood pressure.

Best wishes.
Have an Answer?
Top Healthy Living Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.